MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035432030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject is not available.
 
Event or Problem Description
It was reported while advancing the coil (subject device) into the microcatheter there was friction and the coil could not be advanced to the target lesion.When withdrawn from the catheter, the coil was missing.The operator then used a guidewire to advance the microcatheter and retrieve the coil.The coil was replaced and the procedure was completed successfully.There were no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4- expiration date- updated.H3- device evaluation & summary attached- updated.H4- manufacturing date- updated.The device history record confirms that the device met all material, assembly and performance specifications.Visual inspection was performed on the returned sample and it was observed the main coil was manually detached and the proximal contact wire was intact.The coil delivery wire was kinked/bent and the distal tip was found to be intact.The main coil was stretched and the suture was damaged.Functional could not be performed based on damage to product as the coil was returned detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed.The device was returned for analysis and coil was found kinked/bent and stretched with suture damaged.Also, coil was broken/fractured.In the case of this complaint, it is most likely that anatomical or procedural factors resulted to friction during advancement/retraction of the coil and causing the coil to stretch/kinked and then break (together with the suture) during manipulation.The event appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.Therefore assignable cause of procedural factors will be assigned to reported issue.

Brand Name
TARGET HELICAL ULTRA 2MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9451436
Report Number3008881809-2019-00387
Device Sequence Number2114905
Product Code HCG
UDI-Device Identifier04546540675996
UDI-Public04546540675996
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2022
Device Model NumberM0035432030
Device Catalogue NumberM0035432030
Device Lot Number21405687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON-10 MICROCATHETER (UNKNOWN); SYNCHRO GUIDEWIRE (STRYKER)
Patient Age42 YR